An alternative approach for extreme value statistics of climatologic dependent variables in small samples


Şen Z.

Theoretical and Applied Climatology, vol.58, no.3-4, pp.169-173, 1997 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 58 Issue: 3-4
  • Publication Date: 1997
  • Doi Number: 10.1007/bf00865017
  • Journal Name: Theoretical and Applied Climatology
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.169-173
  • Istanbul Medipol University Affiliated: No

Abstract

Extreme event analysis of meteorological variables by conventional statistical methods does not meet the necessary mathematical assumptions such as the independence of successive occurrences. An alternative method is proposed for analyzing extreme values of dependent variables by considering all the extreme values above a threshold value in finite samples. The probability for the maximum event in a given finite sequence of dependent meteorological variables is derived explicitly.